Hello, I`m a 33 years old male, passed a cornea transplant surgery 1.5 years ago and still using steroid drops (one drop of "Zylet" per day) to prevent rejection of the graft.. Though the transplant went well, my eyelid in the dissected eye drooped ~2mm with repect to the other.. I wanted to pass a ptosis correction surgery, but someone told me that it may be a problem to do it while using setroid drops, since some of the ptosis may be caused by the setroids themselves. Is that true? Do I have to stop using the steroids before deciding to go to a surgeon? Thanks in advance, Oz
Ptosis Correction Surgery While Using Steroid Drops?
Doctor Answers (1)
Steroids and ptosis
Eyelid ptosis is a common side effect of eyelid surgery, and surgical repair is very effective. Although steroid use can cause eyelid drops, usually it is due to high dose injection around the eye/eyelid. But it is possible, that long term use of steroid drops can also potentially cause the same problem. And ptosis is listed as a potential side effect of Zylet [Lotepredonl]
However, unless you think that you are going to go off of the drop anytime soon [unlikely with cornea transplant], I would move forward with your plans for eyelid surgery. Revisions are always possible down the road if your eyelid position changes.
Make sure that you get approval from your cornea surgeon before scheduling surgery. And an Oculoplastics surgeon should perform your surgery.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.